Indiana, 2015Flash Flooding and Hail in Indiana, June 25 to 26, 2015
June 25 to 26, 2015 · NWS LMK · 13 events in 6 counties and zones
A very warm and unstable air mass brought a few rounds of severe thunderstorms to southern Indiana, starting during the evening hours Thursday June 25th. Isolated storms developed first, producing some sporadic wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $85,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and unstable air mass brought a few rounds of severe thunderstorms to southern Indiana, starting during the evening hours Thursday June 25th. Isolated storms developed first, producing some sporadic wind damage. Then later that night, a complex of organized storms brought damaging winds, large hail and flash flooding during the early morning hours June 26th. Later that same afternoon, a strong surface low pressure moved across central Kentucky and brought another round of severe storms with damaging winds, large hail and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 25, 8:54 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 25, 8:54 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 PM EDT Thu Jun 25 2015
...Mesoscale Forecast Update...
Issued at 952 PM EDT Thursday June 25 2015
We're losing the pure surface based environment with the loss of
heating this evening, however plenty of instability (elevated) will
hang around through the overnight hours. Still seeing isolated
storms develop along the boundary, however best forcing still
appears to be NW of the CWA where complex of storms is ongoing
across central MO/southern IL. Still expect coverage of storms to
increase, however think threats will be limited to some
marginally hail from elevated storms and perhaps some strong
gusty winds if complex upstream is able to organize more. Will
keep the Severe Watch going for a bit longer, but may look to
cancel early if things do not materialize over the next hour or
two. Updated products are out.
Previous Update...
Issued at 821 PM EDT Thursday Jun 25 2015
...Isolated Severe Threat Continues this Evening...
A second Severe Thunderstorm Watch (#356) was added across our SE
due to ongoing strong/marginally severe storms, and potential for
developing upstream convection to move into this region. Overall,
there a 2 separate T-storm watches that bisect the center of our
CWA, roughly along a quasi-stationary boundary that will eventually
act as a warm front. The western watch box is in effect until 05Z
and the eastern until 06Z.
Focus will gradually shift back to our West and NW through the later
evening hours as development upstream gradually fills in. Latest
surface moisture convergence data shows pooling along this boundary
that stretches roughly from St. Louis, ESE across the center of our
CWA. Atmosphere should remain strongly unstable (3000-4000 J/KG
MLCAPE) with marginal effective bulk shear values (25-35 knots)
through the evening hours, so expect main storm mode to vary between
and pulse and small organized clusters. However, do think severe
threat will diminish somewhat over the next few hours as a subtle
stable layer develops near the surface with the loss of heating. Did
want to mention a subtle uptick in the LLJ is expect later this
evening which may do little more than help increase coverage, as
overall bulk shear values should still stay marginal.
Did want to mention our biggest threat/strongest storms will occur
across our NW CWA where slightly more favorable speed and
directional shear could support a brief rotating storm or two.
Otherwise, main threats will continue to be isolated damaging winds
and large hail, along with excessive CG lightning and brief heavy
rain.
.SHORT TERM (Now through Friday Night)...
Issued at 315 PM EDT Thu Jun 25 2015
...Multiple rounds of storms expected with severe potential this
evening and again Fri evening...
Complex forecast with limited confidence as multiple convective
complexes are likely to affect the Ohio Valley through Friday night.
Earlier MCS pushed an outflow boundary as far south as the Bluegrass
Parkway by late morning, but SW flow has largely washed out that
boundary. Clouds thinned quickly enough over west-central Kentucky
that the atmosphere has recovered fairly well, and at 18Z moisture
convergence, dewpoint gradient, and even a weak pressure trof
suggest that the effective boundary is very near Interstate 64.
However, AMDAR soundings show a weakening but still strong inversion
between 900-800 mb so there is no convection yet.
As we progress into the evening, the inversion should finally weaken
enough to fire convection by 21-22Z. Mid-level winds near 40 kt will
provide decent speed shear for this time of the summer, so the main
threat will be damaging winds. However, all severe weather modes
remain in play. Southward extent of precip chances and strong/severe
threat may be a bit conservative yet, but the greatest potential for
severe weather is in north central Kentucky.
This convection should diminish by around midnight, perhaps even
sooner if cold pool processes take over. Another MCS will dive at us
from the northwest, and should be arriving to find a less favorable
environment by daybreak Fri.
Look for another lull either side of midday Fri as low-level inflow
weakens. Renewed severe threat develops in the heat of the
afternoon. Likely/categorical POPs Fri afternoon into Fri evening as
the cold front pushes through. Poorly defined surface low will ride
ENE along the front late Friday, and if a tighter closed low can
interact with the boundary and juicy atmosphere, SVR wind/hail
potential is decent and there will even be a non-zero tornado
potential. Tricky max temp forecast as it is dependent on how much
daytime convection develops. Will continue to ride just above climo
in the upper 80s most spots.
.LONG TERM (Saturday through Thursday)...
Issued at 315 PM EDT Thu Jun 25 2015
Saturday...
Cold front will be exiting our CWA to the east on Saturday morning,
and amplified trough will be firmly established over the eastern
CONUS. Expect lingering scattered showers and perhaps a rumble of
thunder mainly east of I-65 with steep low and mid lapse rates, and
what looks to be another shortwave embedded within the parent
trough. Freezing levels will be quite low by Sat evening, so can't
rule out some very small hail with any iso to widely scattered
(20-30% coverage) shower. Highs will struggle under this much cooler
airmass as temps only top out in the low and mid 70s east to mid and
perhaps upper 70s west.
Saturday Night through Sunday Evening...
Surface high becomes more established Saturday night, with dry NW
flow aloft in place. With dew points falling well into the 50s and
decent radiational cooling conditions, below normal temperatures are
in store. Expect most readings in the mid and upper 50s. Dry weather
continues Sunday under the same pattern with warmer highs mostly in
the 75 to 80 range.
Early Monday Morning through Tuesday Night...
As we move into the new work week, NW flow aloft looks to dominate
the pattern as several disturbances move through the flow. This will
keep an active period of showers and t-storms with reinforcing shots
of cooler air each time. The first of these waves will dig across
the upper Midwest and into the lower Great Lakes by Monday
afternoon. Scattered showers and storms ahead of the associated
surface low and cold front could arrive as early as the pre-dawn
hours across southern IN on Monday. Scattered coverage is then
expected to work SE across the CWA ahead of the front through the
day. Isolated to widely scattered activity will linger into the late
evening mainly across the southern CWA. Highs around 80 and lows in
the 60s are expected.
Main trough axis should be working eastward on Tuesday with main
focus for continue Iso to Sct coverage focused across our SE CWA.
Expect mostly dry Tuesday night. Temps will be a bit warmer in the
upper 70s and low 80s Tuesday with slightly milder lows Tuesday
night in the mid 60s.
Wednesday through Thursday...
Upper flow becomes more zonal through mid week supporting a
moderation of temperatures back more solidly into the 80s.
Precipitation chance confidence is quite low as timing of individual
perturbations and the placement of a boundary nearly parallel to the
upper flow will be key during this time. Will keep mention in the
chance range (30-50%).
&&
.AVIATION (00Z TAF Update)...
Issued at 745 PM EDT Thu Jun 25 2015
Ongoing storms have developed along residual outflow and most
coverage should remain between all the TAF sites through the early
evening hours. Will stay VFR during this time with steady SW winds.
Will watch upstream as developing convection slowly fills in and
moves toward the TAF sites through the overnight hours. Confidence
is low on strength when the storms arrive, however hi res models and
antecedent environment support including a tempo mention of MVFR
visibilities. Gusty winds may also occur with storm passage. Will
adjust/amend timing at SDF/LEX as needed but right now think the
best timing at SDF will be between 04-08 z and between 06-10z at
LEX. BWG should stay far enough south.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Mesoscale......BJS
Short Term.....RAS
Long Term......BJS
Aviation.......BJS
Hazardous weather outlook, Jun 25, 6:52 PM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT THU JUN 25 2015
INZ078-079-KYZ031>037-040>043-049-061-062-070>075-081-082-270000-
SCOTT IN-JEFFERSON IN-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
FRANKLIN KY-SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-CLARK KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...VERSAILLES...LEXINGTON...PARIS...CARLISLE...WINCHESTER...
MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...BURKESVILLE...ALBANY
752 PM EDT THU JUN 25 2015 /652 PM CDT THU JUN 25 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...NOW THROUGH TONIGHT.
THUNDERSTORMS ARE EXPECTED THIS EVENING. THE STRONGEST STORMS
COULD PRODUCE STRONG WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS FORECAST TO MOVE
SOUTHEAST THROUGH THE REGION LATE FRIDAY AND FRIDAY NIGHT AHEAD OF
A STRONG COLD FRONT. THESE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL... AND VERY HEAVY RAIN.
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ALSO EXPECTED
MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KYZ038-039-045>048-053>057-063>067-076>078-270000-
SPENCER KY-ANDERSON KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-METCALFE KY-ADAIR KY-
RUSSELL KY-
INCLUDING THE CITIES OF...TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...EDMONTON...COLUMBIA...
JAMESTOWN
752 PM EDT THU JUN 25 2015 /652 PM CDT THU JUN 25 2015/
...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.
.DAY ONE...NOW THROUGH TONIGHT.
THUNDERSTORMS ARE EXPECTED THIS EVENING. THE STRONGEST STORMS
COULD PRODUCE LOCALLY DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS FORECAST TO MOVE
SOUTHEAST THROUGH THE REGION LATE FRIDAY AND FRIDAY NIGHT AHEAD OF
A STRONG COLD FRONT. THESE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL... AND VERY HEAVY RAIN.
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ALSO EXPECTED
MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF SEVERE WEATHER OR
HYDRO PROBLEMS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
INZ076-077-083-084-089>092-KYZ023>030-270000-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-
FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-
GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...
HARDINSBURG...BRANDENBURG...BEAVER DAM...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE
752 PM EDT THU JUN 25 2015 /652 PM CDT THU JUN 25 2015/
...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 1 AM EDT /MIDNIGHT
CDT/ FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING.
THE STRONGEST STORMS COULD PRODUCE STRONG TO LOCALLY DAMAGING
WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS FORECAST TO MOVE
SOUTHEAST THROUGH THE REGION LATE FRIDAY AND FRIDAY NIGHT AHEAD OF
A STRONG COLD FRONT. THESE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL... AND VERY HEAVY RAIN.
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ALSO EXPECTED
MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF SEVERE WEATHER OR
HYDRO PROBLEMS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
BJS
In the hours before
Special weather statement, Jun 25, 8:38 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 PM EDT THU JUN 25 2015
KYZ028-045-053-260210-
HARDIN KY-LARUE KY-NELSON KY-
938 PM EDT THU JUN 25 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF ELIZABETHTOWN...AND MOVING EAST
AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
MAINLY RURAL AREAS OF EASTERN HARDIN...LARUE AND SOUTHWESTERN
NELSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3770 8556 3748 8552 3753 8594 3770 8593
TIME...MOT...LOC 0138Z 275DEG 28KT 3761 8582
ZT
Special weather statement, Jun 25, 9:30 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 PM EDT THU JUN 25 2015
INZ076-083-084-260300-
CRAWFORD IN-DUBOIS IN-ORANGE IN-
1030 PM EDT THU JUN 25 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES EAST OF JASPER...AND MOVING EAST AT 25
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ENGLISH...
WICKLIFFE...
ETHEL AND GREENBRIER...
BROWNSTOWN AND YOUNGS CREEK...
FARGO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3853 8648 3833 8643 3834 8678 3846 8680
TIME...MOT...LOC 0230Z 265DEG 20KT 3840 8668
ZT
Special weather statement, Jun 25, 10:04 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1104 PM EDT THU JUN 25 2015
INZ077-090-091-260335-
FLOYD IN-HARRISON IN-WASHINGTON IN-
1104 PM EDT THU JUN 25 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF CORYDON...AND MOVING EAST AT
25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
MAINLY RURAL AREAS OF NORTHERN HARRISON...NORTHWESTERN FLOYD AND
SOUTHWESTERN WASHINGTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3841 8600 3840 8594 3830 8590 3825 8622
3836 8627 3835 8625 3837 8626 3842 8626
3842 8630 3844 8631 3846 8600
TIME...MOT...LOC 0304Z 257DEG 22KT 3835 8613
ZTLocal storm report, Jun 25, 10:27 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1127 PM EDT THU JUN 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 5 N HARDINSBURG 37.85N 86.45W
06/25/2015 BRECKINRIDGE KY AMATEUR RADIO
DAMAGE TO CARPORT AND MINOR ROOF DAMAGE.
ESTIMATED WINDS 70MPH.
&&
MEDSpecial weather statement, Jun 25, 10:29 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 PM EDT THU JUN 25 2015
INZ077-078-090>092-KYZ030-031-260500-
CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY-OLDHAM KY-SCOTT
IN-WASHINGTON IN-
1129 PM EDT THU JUN 25 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 30 TO 40 MPH WINDS...
AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
SALEM TO 9 MILES NORTHWEST OF NEW ALBANY TO 8 MILES SOUTHWEST OF NEW
ALBANY...AND MOVING SOUTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
MAINLY RURAL AREAS OF CLARK...EASTERN HARRISON...EASTERN
WASHINGTON...FLOYD...JEFFERSON...SOUTHWESTERN SCOTT AND WESTERN
OLDHAM COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3856 8551 3826 8551 3808 8564 3808 8570
3822 8607 3845 8602 3871 8610
TIME...MOT...LOC 0329Z 299DEG 17KT 3864 8600 3840 8590
3824 8595
ZTSpecial weather statement, Jun 25, 10:58 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1158 PM EDT THU JUN 25 2015
INZ090-091-260445-
FLOYD IN-HARRISON IN-
1158 PM EDT THU JUN 25 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CORYDON...AND MOVING SOUTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CORYDON...
NEW MIDDLETOWN AND BRECKENRIDGE...
DOGWOOD AND LANESVILLE...
SEVEN SPRINGS...
ELIZABETH AND LOTTICK CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3821 8587 3817 8591 3803 8604 3820 8631
3821 8629 3822 8629 3822 8628 3824 8628
3831 8623
TIME...MOT...LOC 0359Z 296DEG 26KT 3821 8616
ZTEvent by event
6 thunderstorm wind, 5 flash flood, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Floyd
- When
- June 25, 11:05 PM EST
- Where
- Floyd County, 0.54 mi W of Galena
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.350, -85.940
The Floyd County emergency manager reported numerous trees down off High Street. One tree fell on a house and damaged a front porch.
Hail, Harrison
- When
- June 25, 11:10 PM EST
- Where
- Harrison County, 0.88 mi SW of Corydon
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.210, -86.130
A broadcast meteorologist relayed to the NWS a report of hail up to 3/4 inch in diameter.
Thunderstorm Wind, Floyd
- When
- June 25, 11:10 PM EST
- Where
- Floyd County, Floyds Knobs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 38.320, -85.870
A broadcast meteorologist relayed to the NWS a report of a barn roof partially blown off due to severe thunderstorm winds.
Flash Flood, Orange
- When
- June 26, 12:00 AM EST
- Where
- Orange County, French Lick to 2.42 mi E of Frentresstown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.550, -86.620
A law enforcement official relayed to the NWS that because of torrential rainfall, there were county roads flooded with high water flowing over.
Flash Flood, Harrison
- When
- June 26, 12:30 AM EST
- Where
- Harrison County, 0.69 mi N of Elizabeth to 0.32 mi NE of Elizabeth
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.130, -85.970
A Kentucky state official indicated that because of torrential rainfall, there was high water flowing over Route 211. The report also indicated that other locations around town were experiencing high water and flooding issues.
Hail, Perry
- When
- June 26, 3:28 PM EST
- Where
- Perry County, Uniontown
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 38.230, -86.670
An employee with Winzerwald Winery reported golf ball sized hail. Patio furniture on the property also was blown around due to severe thunderstorm winds.
Thunderstorm Wind, Floyd
- When
- June 26, 3:44 PM EST
- Where
- Floyd County, 3 mi SE of Edwardsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.250, -85.860
An Indiana state official reported that fallen trees due to severe thunderstorm winds had to be removed from roads on 2 Mile Lane and Corydon Pike.
Thunderstorm Wind, Crawford
- When
- June 26, 4:17 PM EST
- Where
- Crawford County, 2.14 mi NNE of Wyandotte
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.250, -86.290
A trained spotter reported to the NWS trees down in the area due to severe thunderstorm winds.
Thunderstorm Wind, Harrison
- When
- June 26, 4:20 PM EST
- Where
- Harrison County, 1.29 mi ESE of Corydon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.210, -86.100
The Harrison County emergency manager reported that severe thunderstorm winds brought down power lines on State Road 62 approximately 1/2 mile east of Corydon.
Thunderstorm Wind, Floyd
- When
- June 26, 4:44 PM EST
- Where
- Floyd County, 3 mi SE of Edwardsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.250, -85.860
An Indiana state official reported to the NWS that fallen trees because of severe thunderstorm winds had to be removed from roadways on 2 Mile Lane and Corydon Pike.
Flash Flood, Floyd
- When
- June 26, 5:03 PM EST
- Where
- Floyd County, 0.71 mi SSW of New Albany to 0.64 mi W of New Albany
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.291, -85.807
A broadcast meteorologist relayed to the NWS that multiple vehicles were stranded in high water on Vincennes Street in New Albany.
Flash Flood, Harrison
- When
- June 26, 5:09 PM EST
- Where
- Harrison County, 0.88 mi NW of Lanesville to 0.67 mi NNW of Lanesville
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 38.240, -85.990
The Harrison County emergency manager reported that a residence on Barren Avenue in Lanesville had 3 feet of water inside as a result of torrential rainfall and slow moving thunderstorms.
Flash Flood, Clark
- When
- June 26, 5:43 PM EST
- Where
- Clark County, 0.54 mi W of Haps Arpt to 0.57 mi NW of Haps Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.330, -85.780
The Parkwood subdivision in Clarksville had water covered roadways due to torrential downpours from slow moving thunderstorms.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Missouri, June 25 to 26, 20151 death · $20,000 · 52 kt wind · 12 events
- Flooding in Iowa, June 25 to 29, 2015$6.0 million · 18 events
- Hail and Lightning Strike in Colorado, June 25 to 28, 201513 injured · 1.5 in hail · 5 events
- Flash Flooding and Hail in Kentucky, June 25 to 29, 2015$120,000 · 1 in hail · 54 events
- Flash Flood and Hail in North Dakota, June 25, 2015$500,000 · 1 in hail · 12 events
- Tornado and Hail in Kansas, June 25 to 28, 2015$75,000 · EF0 · 23 events
- Flash Flooding in Missouri, June 25, 2015$200,000 · 2 events
- Flooding and Hail in Virginia, June 25, 2015$26,000 · 3 in hail · 25 events
- Hail and Damaging Winds in Nebraska, June 25, 2015$25,000 · 1.75 in hail · 20 events
- Damaging Winds in Illinois, June 25, 2015$50,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2015$28,000 · 1.75 in hail · 11 events
- Flash Flooding and Hail in Indiana, June 25, 2015$35,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577278, 577271, 577279, 577263, 577264, 577276, 577280, 577285, 577281, 577282, 577267, 577269, 577270.